Wildfire, Cleveland
- When
- August 8, 10:00 AM CST to 3:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire near Kingsland burned 129 acres in Cleveland County on the 8th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire near Kingsland burned 129 acres in Cleveland County on the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 8, 9:40 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1040 AM CDT MON AUG 8 2011 .DISCUSSION... OVERALL FORECAST ON TRACK. WILL UP POPS JUST A BIT DUE TO CURRENT TRENDS WITH OUT FLOW BOUNDARIES DRIFTING SOUTH INTO AR FROM MO. LAST FEW DAYS PLENTY OF AFTERNOON TO EVENING CONVECTION...WITH ISOLATED STRONG TO SEVERE STORMS...OVER AR DUE TO HEAT...OUT FLOW BOUNDARIES AND MOIST AND UNSTABLE IN PLACE ATMOSPHERE. EXPECT THE SAME TODAY. 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF OVER 2 INCHES WITH LI -8...CAPE NEAR 3000 J/KG. HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL AND SOUTH AR THROUGH TUESDAY...THEN MORE NW UPPER FLOW AND A WEAKENING OF THE UPPER RIDGE...AND MOVEMENT WEST...WILL HELP LOWER TEMPS AND INCREASE CHANCES OF RAIN THROUGH THE WEEK. WILL FINE TUNE TEMPS AND POP FOR LATE MORNING UPDATE. REST OK. (59) && .PREV DISCUSSION... /ISSUED 555 AM CDT MON AUG 8 2011/ AVIATION... SHRA...WITH MAYBE AN ISOLATED TSRA WILL BE POSSIBLE ACROSS THE NRN TERMINALS THIS MORNING AS AN OUTFLOW BOUNDARY PUSHES SOUTH FROM MO. LATER THIS AFTERNOON...ISOLATED TO SCT SHRA/TSRA WILL BE POSSIBLE ACROSS THE STATE...WITH THE BEST POTENTIAL BEING ACROSS NERN AR. THIS EVENING AND OVERNIGHT...EXPECT MOST SHRA/TSRA ACTIVITY TO DIMINISH...BUT ADDITIONAL PRECIP CHANCES WILL EXIST ACROSS NRN AR AS ANOTHER UPPER DISTURBANCE MOVES OVER NRN AR. && .PREV DISCUSSION... /ISSUED 505 AM CDT MON AUG 8 2011/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT HIGH PRESSURE IS STARTING TO LOSE ITS GRIP IN ARKANSAS AS IT BUILDS TO THE WEST. THERE WILL BE A COUPLE OF MORE DAYS WITH EXCESSIVE HEAT...BUT THERE ARE COOLER DAYS TO COME WITH BETTER CHANCES FOR RAIN. A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF CENTRAL/SOUTHERN ARKANSAS THROUGH TUESDAY. HEAT INDEX VALUES WILL RANGE MOSTLY FROM 105 TO 110 DEGREES. THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY AROUND THE PERIPHERY OF THE RETREATING HIGH. THIS INCLUDES NORTHERN/EASTERN SECTIONS OF THE STATE...WITH LESSER CHANCES FARTHER SOUTH/WEST. AFTER TUESDAY...A COLD FRONT WILL PUSH INTO THE REGION FROM THE NORTH AS A NORTHWEST WIND FLOW ALOFT DEVELOPS. THE FRONT WILL LIKELY STALL ACROSS THE AREA...AND WILL ACT AS A FOCUS FOR HIT AND MISS PRECIPITATION THROUGH THE REMAINDER OF THE PERIOD. THE NEAR TERM WILL FINISH WITH HIGH PRESSURE OVER THE SOUTHWEST UNITED STATES...AND TEMPERATURES CLOSER TO NORMAL AROUND HERE. READINGS MAY EVEN BE A LITTLE BELOW NORMAL NORTH/EAST OF LITTLE ROCK. (46) LONG TERM...FRIDAY THROUGH SUNDAY UPPER LEVEL FLOW WILL BE NEARLY ZONAL...SLIGHTLY NW ACROSS THE REGION AT THE START OF THE LONG TERM...WITH UPPER LEVEL HIGH PRESSURE TO THE WEST OF AR. AN UPPER DISTURBANCE WILL PASS OVER SRN MO INTO NERN AR IN THIS FLOW...WITH CHANCE POPS FOR MUCH OF THE STATE FOR FRI. BEST POPS WILL BE ACROSS THE NERN THIRD OF THE STATE IN CLOSER PROXIMITY TO THE UPPER DISTURBANCE. BY SAT INTO SUN...THE UPPER LEVEL FLOW WILL BECOME MORE AMPLIFIED ACROSS THE CONUS...WITH AN UPPER LEVEL RIDGE EXPANDING ACROSS THE SRN ROCKIES...AND DEEPENING TROUGH OVER THE ERN CONUS. UPPER FLOW OVER AR WILL BECOME INCREASINGLY NW FOR THE WEEKEND. AS A RESULT...A COLD FRONT WILL PUSH SOUTH THROUGH THE STATE STARTING SAT NIGHT INTO SUN. THIS WILL BRING CHANCES OF SHOWERS AND THUNDERSTORMS TO THE STATE...THEN DRIER AND NEAR OR EVEN POTENTIALLY BELOW NORMAL TEMPS BEHIND THE FRONT SUN INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 99 76 93 71 / 40 60 30 10 CAMDEN AR 103 76 101 76 / 20 20 10 30 HARRISON AR 99 71 93 69 / 30 60 20 10 HOT SPRINGS AR 104 78 99 76 / 20 30 10 20 LITTLE ROCK AR 102 78 98 77 / 20 40 20 20 MONTICELLO AR 102 76 99 76 / 20 30 20 30 MOUNT IDA AR 104 77 100 74 / 20 20 10 20 MOUNTAIN HOME AR 98 72 94 70 / 40 60 20 10 NEWPORT AR 101 74 92 70 / 40 60 30 10 PINE BLUFF AR 101 77 97 75 / 20 30 20 30 RUSSELLVILLE AR 103 79 100 75 / 20 40 10 10 SEARCY AR 101 79 95 72 / 30 50 30 10 STUTTGART AR 101 78 96 75 / 30 40 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR INDEPENDENCE- JACKSON-WHITE-WOODRUFF. HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-YELL. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 AM CDT MON AUG 8 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 415 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS NORTHERN SECTIONS OF ARKANSAS AS ONGOING THUNDERSTORM ACTIVITY ACROSS SOUTHWEST MISSOURI MOVES SOUTHEAST TOWARDS ARKANSAS. SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED WITH THE STORMS ACROSS NORTHERN ARKANSAS THIS MORNING DUE TO LIMITED INSTABILITY. HOWEVER...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. LATER THIS AFTERNOON...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE STATE...AS STORMS DEVELOP ALONG OR NEAR ANY OUTFLOW BOUNDARIES DURING THE HEAT OF THE AFTERNOON. ANY STORM THAT DOES FORM COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL AND HAIL WILL ALSO BE POSSIBLE. HOT TEMPERATURES WILL ONCE AGAIN BE SEEN THIS AFTERNOON AS AFTERNOON HIGHS WARM TO THE UPPER 90S TO AROUND 105. HEAT INDICES WILL RANGE FROM 105 TO 114 DEGREES ACROSS THE SOUTHERN TWO THIRDS OF ARKANSAS. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING...GENERALLY ALONG AND SOUTH OF A LINE FROM CLARKSVILLE...TO GREENBRIER...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD...AND COLD FRONT PUSHES SOUTH ACROSS THE STATE. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE POSSIBLE THREATS. OTHER UPPER LEVEL DISTURBANCES WILL PASS OVER THE REGION LATER THIS WEEK INTO THE WEEKEND IN NORTHWEST FLOW ALOFT. THIS SETUP WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...SOME OF WHICH WILL HAVE THE POTENTIAL TO BECOME SEVERE. WITH SEVERAL DISTURBANCES EXPECTED TO MOVE OVER THE REGION IN THE COMING DAYS...SOME LOCATIONS ACROSS THE STATE COULD SEE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AS WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332705.